Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 21, 2018, 10:56 AM CDT for 4 parishes in Louisiana. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 21, 2018, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:00 AM CDT | FLASH FLOOD | 1 Nnw Lake Charles, LA | BROADCAST MEDIA REPORTS WATER OVER THE ROAD AT KIRKMAN AND CLARENCE ST. |
| Jun 21, 11:00 AM CDT | FLASH FLOOD | Lake Charles, LA | EMERGENCY MANAGEMENT REPORTED SEVERAL CARS STRANDED ON FLOODED ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
458
WGUS54 KLCH 211556
FFWLCH
LAC003-011-019-053-211800-
/O.NEW.KLCH.FF.W.0030.180621T1556Z-180621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1056 AM CDT THU JUN 21 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
South central Beauregard Parish in southwestern Louisiana...
Central Calcasieu Parish in southwestern Louisiana...
Southwestern Allen Parish in southwestern Louisiana...
* Until 100 PM CDT.
* At 1055 AM CDT, emergency management reported flash flooding
occurring across portions of Lake Charles. Up to three inches of
rain have already fallen. Additional heavy rainfall is expected
over the next hour and will result in additional flooding.
* Some locations that will experience flooding include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport,
Moss Bluff, Carlyss, Buhler, Topsy and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3050 9297 3026 9311 3008 9311 3008 9344
3027 9344 3050 9327
$$
TWH2 follow-up statements
189
WGUS74 KLCH 211628
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1128 AM CDT THU JUN 21 2018
LAC003-011-053-211636-
/O.CAN.KLCH.FF.W.0030.000000T0000Z-180621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis LA-Beauregard LA-Allen LA-
1128 AM CDT THU JUN 21 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JEFFERSON DAVIS...SOUTH
CENTRAL BEAUREGARD AND SOUTHWESTERN ALLEN PARISHES IS CANCELLED...
Heavy rain has moved out of the area and flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 3025 9330 3027 9344 3040 9334 3040 9313
3038 9313 3038 9305 3026 9311 3008 9311
3008 9331
$$
LAC019-211800-
/O.CON.KLCH.FF.W.0030.000000T0000Z-180621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calcasieu LA-
1128 AM CDT THU JUN 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL CALCASIEU PARISH...
At 1126 AM CDT, emergency management reported flash flooding
continuing across portions of Lake Charles. Up to three inches of
rain have already fallen. Heavy rain has moved out of the area
but flash flooding will continue over the next two hours.
Some locations that will experience flooding include...
Lake Charles, Westlake, Lake Charles Regional Airport, Moss Bluff,
Buhler and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3025 9330 3027 9344 3040 9334 3040 9313
3038 9313 3038 9305 3026 9311 3008 9311
3008 9331
$$
TWH790
WGUS74 KLCH 211754
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1254 PM CDT THU JUN 21 2018
LAC019-211804-
/O.EXP.KLCH.FF.W.0030.000000T0000Z-180621T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calcasieu LA-
1254 PM CDT THU JUN 21 2018
...THE FLASH FLOOD WARNING FOR CENTRAL CALCASIEU PARISH WILL EXPIRE
AT 100 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3025 9330 3027 9344 3040 9334 3040 9313
3038 9313 3038 9305 3026 9311 3008 9311
3008 9331
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:37 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 10:37 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1037 AM CDT Thu Jun 21 2018
.UPDATE...
Current wet forecast this morning is on track as convection
is currently moving southwest to northeast across the area.
Expect morning rains to taper off from west to east as the day
goes on. Cloud shield is has expended across southwest Louisiana
and that appears to be an issue for this afternoon as surface
temperatures will likely dampen highs some. Will inch back highs
for this afternoon. Otherwise...current forecast on track.
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /issued 646 AM CDT Thu Jun 21 2018/
AVIATION...
Cloudy skies thru the mrng hrs as storms work their way up the
Texas coast and into southeast texas and southern Louisiana.
Storms are moving to the northeast. Ceilings and vsby to be lwr in
and near storms. Conditions are expected to improve towards ss.
PREV DISCUSSION... /issued 348 AM CDT Thu Jun 21 2018/
DISCUSSION...
Precipitation across the area has weakened significantly over the
last couple of hours. Light rain continues to fall across portions
of central Louisiana, but will likely not pose any hazard over the
next few hours. HRRR and other high res guidance does show
redevelopment back to the southwest across southeast Texas later
this morning before before spreading east into southwest and south
central Louisiana by mid to late morning. For this reason, i've
opted to extend the flash flood watch for Jefferson, Orange,
southern Jasper and Newton counties until 18Z this afternoon.
Guidance is in pretty good agreement on rapid weakening of
convection thereafter.
Today's activity is much more a product of the upper level trough
moving southeast into the Ohio valley than the tropical wave
feature that has been the source of precipitation over the past
few days. As the trough continues to move off to the east, it will
carry with it the deep layer moisture left in place across the
region by the aforementioned wave. This will allow the area
several days of dry weather beginning Friday through the weekend
and give a chance for waterlogged portions of southeast Texas to
dry out.
Isolated showers and thunderstorms will return by early next week
in the more typical summertime pattern. However, weak ridging
aloft and weak high pressure across the eastern gulf will likely
keep overall coverage lower than normal through the first half of
the week. Only showing 20 to 30 pops Mon and Tues with 30 to 40
pops for the middle and latter parts of the week.
Jones
MARINE...
Winds and seas will continue to decrease through the day as the
northwest Gulf pressure gradient continues to relax. Scattered
showers and a few thunderstorms will be possible through the
afternoon before coming to an end tonight. Fair weather will
prevail through the weekend with isolated showers and
thunderstorms returning early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 75 94 74 / 80 10 10 0
LCH 85 77 89 77 / 70 10 10 0
LFT 85 76 91 76 / 40 20 10 0
BPT 87 77 89 77 / 80 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Flash Flood Watch until 1 PM CDT this afternoon for TXZ215-216-
261-262.
GM...None.
&&
PUBLIC...06Hazardous weather outlook, Jun 21, 3:48 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 348 AM CDT Thu Jun 21 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 348 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect until 1 pm this afternoon for Jefferson, Orange, southern Jasper and Newton counties in southeast Texas. 4 to 8 inches of rain has fallen across portions of these counties with isolated locations having seen up to 10 inches. Additional rainfall is expected this morning and early this afternoon which could result in flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry and warm conditions are expected Friday through the weekend. Heat indices of 100 to 105 can be expected each afternoon. Individuals are encouraged to take precautions against heat illnesses if outdoors for any extended period of time. Isolated showers and thunderstorms will develop during the afternoon Monday and Tuesday with scattered showers and thunderstorms expected Wednesday afternoon. Some of these storms will be capable of producing gusty winds, frequent cloud to ground lightning and very heavy rainfall. The chance for severe weather is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-220900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 348 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will be possible through the day with any storms expected to diminish by late this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated showers and thunderstorms will develop during the afternoon Monday and Tuesday with scattered showers and thunderstorms expected Wednesday afternoon. Some of these storms will be capable of producing gusty winds, frequent cloud to ground lightning and very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 21, 7:05 AM CDT, 3 hours 51 minutes before
Special Weather Statement National Weather Service Lake Charles LA 705 AM CDT THU JUN 21 2018 LAZ030-031-041-211300- Calcasieu LA-Allen LA-Beauregard LA- 705 AM CDT THU JUN 21 2018 ...SPECIAL WEATHER STATEMENT... At 704 AM CDT, Doppler radar was tracking a strong thunderstorm over De Quincy, moving northeast at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Reeves, De Quincy, Ragley, Dequincy, Longville and Oretta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3031 9348 3041 9360 3071 9326 3051 9300 TIME...MOT...LOC 1204Z 229DEG 31KT 3042 9345 K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:32 PM CDT | Special Weather Statement | LCH | Beauregard | 28 min |
| Jun 21, 12:16 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Rapides, Vernon | 59 min |
| Jun 21, 4:53 AM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
| Jun 21, 7:05 AM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Jun 21, 10:03 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 117 min |
| Jun 21, 11:50 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 115 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.